Abstract

The Foldy-Lax hierarchy of equations for the scattering of electromagnetic waves by a monolayer of spheres was reduced to a set of algebraic equations and solved. The Percus-Yevick equation was used to describe the spatial correlation between the particles. Calculations of the optical densities of monolayers of Se spheres of diameters 0.2–0.3 μ were in good agreement with experimental results on particle-migration imaging films. The calculation also predicts an optimal particle size for such films.

© 1980 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Scattering of an electromagnetic wave from dielectric bodies of irregular shape

B. W. Fowler and C. C. Sung
J. Opt. Soc. Am. 69(5) 756-761 (1979)

Optical properties of particle migration imaging film

A. L. Pundsack, Y. C. Cheng, G. C. Hartmann, and L. M. Marks
Appl. Opt. 17(16) 2650-2654 (1978)

Investigation of static structure factor in dense suspensions by use of multiply scattered light

Rajesh Shinde, Ganesh Balgi, Steven Richter, Sukanta Banerjee, Jeffery Reynolds, Joseph Pierce, and Eva Sevick-Muraca
Appl. Opt. 38(1) 197-204 (1999)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (9)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (45)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription